| | Graves Concerns
I have Graves disease. I was treated a few years back for hyperthyroid with radioactive iodine and since take synthroid. About a year and a half ago I started experiencing problems with my eyes - tearing, swelling, and then bulging. I was treated by my endo dr with dexamethasone since July and am now just getting weaned for the last 6 weeks. My opthamologist suggested I get off it and is monitoring me with use of OTC eye drops and then will add either Restatsis and/or tear duct plugs to help with dry eyes. Eye surgery can follow later if need be.
My concern lies here- I have a history of skin cancer and now find out that taking immumusuppressives - such as dexamethasone - can incerase incidence of skins cancer. should by doctors (skin, endo, or eye) have suggested I not take this? Now I have some growths that have to be removed as possible skin cancers. What of they are? Is a doctor at fault? I had melanoma twice and several basal cell.
The other thing that started recently is that my shins are red and buring with tight skin. I do not know what this is yet and need to see the skin doctor (who I will be seeing very soon again). From what I read it may be pretibial myoexedema.
Does anyone out there have any experience with this? I read that steriods may help - but they may kill me with the skin cancer threat possibility.
Doctors treat what they know in the field they are in. My situation is getting complicated. Please advise. Heko is appreciated.